Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 23, 2000, 12:14 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2000, 12:14 PM MDT (18:14 UTC)
- Expired
- Oct 23, 2000, 1:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Curry County, NM, Roosevelt County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 11:45 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 231816
SVRABQ
NMC009-041-231915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1214 PM MDT MON OCT 23 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 115 PM MDT
* AT 1210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF CANNON AFB...OR ABOUT 8
MILES NORTHEAST OF PORTALES...MOVING NORTH TO NORTHEAST AROUND 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
JUST SOUTHEAST OF CLOVIS AT 1225 PM MDT
OVER TEXICO AT 1235 PM MDT
* OTHER LOCATIONS IN THE WARNING INCLUDE RANCHVALE
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!
HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY
EVENING FOR SOUTHEAST AND EASTCENTRAL NEW MEXICO.
LAT...LON 3467 1033H7 3421 10342 3417 10320 3430 10306
3464 10305What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 11:25 AM MDT, 49 minutes earlier.
Area forecast discussion, Oct 23, 11:25 AM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 AM MDT MON OCT 23 2000 SNOW LEVELS GENERALLY 9000 TO 9500 FEET (A BIT LOWER ALONG WRN BORDER). FREEZING LEVEL AT KTUS WAS 8,800 FEET, AND 10,700 FEET AT KABQ. HAD REPORTS OF 2 TO 3 INCHES ABOVE THE 9500 FOOT LEVEL ACROSS THE NORTHERN MOUNTAINS SO FAR. INITIAL WAVE OF PRECIP ROTATING NWWD THROUGH SWRN COLORADO, WITH TEMPO LULL IN THE ACTION ACROSS CENTRAL AND NORTHCENTRAL NM. DON'T FEEL SNOW ADVY WARRANTED FOR THIS AFTERNOON AS THE SNOW ACCUMULATION LEVEL REMAINS AT OR ABOVE 9000 FEET. WILL NEED TO LOOK CLOSER FOR TONIGHT, HOWEVER, AS COLDER ALOFT BEGINS TO SPREAD EASTWARD AND SNOW LEVEL DROP INTO MORE POPULATED AREAS. WILL UP POPS TO CATEGORICAL ACROSS ALL OF THE EAST WITH POTENTIAL FOR SVR AND HEAVY RAIN. ALSO INCREASED WINDS ALONG THE RIO GRANDE VALLEY WITH STRONG EAST TO WEST GRADIENT. NO MORE TIME. KJ .ABQ...NONE.
In the hours before
Special weather statement, Oct 23, 11:30 AM MDT, 44 minutes before
NMZ012-013-016-018>021-240000- NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 AM MDT MON OCT 23 2000 SEVERE THUNDERSTORM THREAT...THUNDERSTORMS ARE POSSIBLE ACROSS THE EAST CENTRAL PLAINS AND THE CHAVES COUNTY PLAINS. SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER ARIZONA. PLENTY OF LOW TO MID LEVEL MOISTURE CONTINUES TO ROTATE NORTHWARD ACROSS NEW MEXICO. IN ADDITION A COLD FRONT WAS DRAPED ACROSS NORTHEAST NEW MEXICO. THIS HAS ENHANCED THE UPSLOPE CONDITIONS OVER THE EAST. ALSO THIS HAS INCREASED THE DIRECTIONAL SHEAR OR THE TURNING OF WINDS WITH HEIGHT OVER AND NEAR THE OUTLOOK AREA. COUNTIES WHERE SPOTTERS MAY BE REQUIRED... ...EASTERN NEW MEXICO... SAN MIGUEL QUAY GUADALUPE DEBACA CURRY CHAVES ROOSEVELT LINCOLN SPOTTER ACTIVATION...MAY BE REQUIRED TODAY FROM ROUGHLY EAST OF A SANTA ROSA TO ROSWELL LINE. ...CENTRAL NEW MEXICO... NONE ...WESTERN AND NORTHERN NEW MEXICO... NONE THIS OUTLOOK PERTAINS TO THE NORTHERN TWO THIRDS OF NEW MEXICO.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 6:36 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 54 min |
| Oct 23, 7:25 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 65 min |
| Oct 23, 7:51 AM MDT | Flash Flood Warning | ABQ | Guadalupe, Quay, San Miguel | 114 min |
| Oct 23, 8:25 AM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 50 min |
| Oct 23, 10:55 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 65 min |
| Oct 23, 11:11 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| Oct 23, 12:18 PM MDT | Tornado Warning | ABQ | San Juan | 27 min |
| Oct 23, 12:44 PM MDT | Tornado Warning | ABQ | San Juan | 31 min |
| Oct 23, 1:14 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 2 hr |
| Oct 23, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 52 min |
| Oct 23, 3:10 PM MDT | Flash Flood Warning | ABQ | Chaves, Curry, De Baca, Guadalupe, Harding, Quay and 3 more | 3 hr |
| Oct 23, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.